About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 820141, 6 pages
http://dx.doi.org/10.1155/2013/820141
Research Article

A New Characterization of Compact Sets in Fuzzy Number Spaces

1Department of Mathematics, Jimei University, Xiamen 361021, China
2Department of Mathematics, Harbin Institute of Technology, Harbin 150001, China

Received 14 August 2013; Accepted 18 October 2013

Academic Editor: Juan Carlos Cortés López

Copyright © 2013 Huan Huang and Congxin Wu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We give a new characterization of compact subsets of the fuzzy number space equipped with the level convergence topology. Based on this, it is shown that compactness is equivalent to sequential compactness on the fuzzy number space endowed with the level convergence topology. Our results imply that some previous compactness criteria are wrong. A counterexample also is given to validate this judgment.